# SDR 2001F00614

- Difficulty date: August 20, 2001
- Submitted: November 5, 2001
- Operation: Air carrier
- Aircraft: N697AL
- Make and model: Bell 407
- Aircraft serial: 53374
- System (JASC): 6510 · Tail Rotor Drive Shaft
- Part: Disc Pack
- Part number: 407340340103
- Condition: Cracked
- Location: Tail Rotor
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DAILY INSPECTION OF TAILROTOR DRIVESHAFT BEARINGS FOR OVERHEATING.  NR 4 TAILROTOR DISC, (ONE) FORWARD IS CRACKED, PROBABLE CAUSE IS EXCESSIVE RIGIDITY IN THE BEARING MOUNT SYSTEM.  ALLOW THE TAILROTOR DRIVESHAFT TO FLOAT SO DISC PACKS DO NOT FLEX AS MUCH OR AS OFTEN.  (M)
